iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyhivesI got hives after taking Amoxicillin. Can it be treated with Antihistamine or Steroid?

Can hives caused due to Amoxicilline be treated with Antihistamines or Steroids?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At May 21, 2022
Reviewed AtOctober 12, 2023

Patient's Query

Hi doctor,

I was prescribed Amoxicillin four weeks ago for a possible infection (not sure if it is even related, but I was prescribed this for a post-miscarriage infection). On the day of my final dose, I broke out into hives. I have prescribed an antihistamine (Blexton) after they persisted for a week, which helped, but I was still itchy and had red marks. Now I have been prescribed a Steroid (Predisone), and about 30 minutes after I took it, I had a big red blotch on my leg. I have performed full blood test before two months. Please help.

Hi,

Welcome to icliniq.com.

Prednisolone takes 1 to 2 hours to show its impact; it is not the reason for allergy. You can continue medication as prescribed by doctors. Continue steroids and taper them off as per doctor guidance. To rule out an active infection, I suggest taking blood pictures with ESR (erythrocyte sedimentation rate) and c- reactive protein investigations. Also, get an ultrasound abdomen done to check for any fetal remnants. Temporarily avoid animal protein and all sorts of purser-colored food. There are numerous reasons for hives; we need to identify the possible allergen and avoid it. This will give permanent relief. Medication will temporarily block the allergy. Regards.

Patient's Query

Hi doctor,

Thank you for the reply. Do you think it could be related to the antibiotics; however, it was a few weeks back? Ok, I will do all these things. I had an ultrasound done yesterday for follow-up of miscarriage. Thank you.

Hi,

Welcome back to icliniq.com.

We can correlate acute urticaria to antibiotics, painkillers, infections, colored food, etc. Repeated exposure to the same allergens will trigger allergy once the eosinophils in the body cross allergy thresholds levels. It is treatable; try to identify possible allergens. Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. G. S. S. Sandeep
Dr. G. S. S. Sandeep

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

hivesamoxicillin

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy